Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 26, 2009, 8:10 AM CST for Boone County, Callaway County, Cole County, Missouri. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2009, 8:10 AM CST (14:10 UTC)
- Expired
- Feb 26, 2009, 8:45 AM CST
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Callaway County, MO, Cole County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 8:10 AM CST | HAIL 0.7 | 1 Nw Jefferson City, MO | PEA TO DIME SIZE HAIL |
| Feb 26, 8:13 AM CST | HAIL 0.25 | 2 Nnw Jefferson City, MO | |
| Feb 26, 8:29 AM CST | HAIL 0.25 | 2 W New Bloomfield, MO | |
| Feb 26, 8:30 AM CST | HAIL 0.25 | 2 W Guthrie, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 261410 SVRLSX MOC019-027-051-261445- /O.NEW.KLSX.SV.W.0002.090226T1410Z-090226T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 810 AM CST THU FEB 26 2009 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI NORTHERN COLE COUNTY IN CENTRAL MISSOURI * UNTIL 845 AM CST * AT 807 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF HOLTS SUMMIT...OR 6 MILES NORTHWEST OF JEFFERSON CITY...AND WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE MYKEE... HOLTS SUMMIT... NEW BLOOMFIELD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER WAS REPORTED IN SAINT MARTINS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3892 9211 3868 9185 3855 9229 3865 9235 TIME...MOT...LOC 1409Z 233DEG 29KT 3863 9227 $$ SIPPRELL
2 follow-up statements
000
WWUS53 KLSX 261426
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CST THU FEB 26 2009
MOC019-051-261436-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-090226T1445Z/
COLE MO-BOONE MO-
826 AM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND
NORTHERN COLE COUNTIES IS CANCELLED...
LAT...LON 3875 9219 3877 9216 3878 9216 3880 9215
3883 9215 3892 9211 3871 9188 3865 9211
3871 9220
TIME...MOT...LOC 1426Z 233DEG 29KT 3871 9213
$$
MOC027-261445-
/O.CON.KLSX.SV.W.0002.000000T0000Z-090226T1445Z/
CALLAWAY MO-
826 AM CST THU FEB 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR WESTERN CALLAWAY COUNTY...
AT 824 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE MYKEE...OR NEAR HOLTS
SUMMIT...AND WAS MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CARRINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DIME SIZED HAIL HAS BEEN REPORTED IN SAINT MARTINS AND IN NORTHWEST
JEFFERSON CITY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3875 9219 3877 9216 3878 9216 3880 9215
3883 9215 3892 9211 3871 9188 3865 9211
3871 9220
TIME...MOT...LOC 1426Z 233DEG 29KT 3871 9213
$$
SIPPRELL000
WWUS53 KLSX 261448
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
848 AM CST THU FEB 26 2009
MOC027-261458-
/O.EXP.KLSX.SV.W.0002.000000T0000Z-090226T1445Z/
CALLAWAY MO-
848 AM CST THU FEB 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AND SOUTHWESTERN
CALLAWAY COUNTY EXPIRES AT 845 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3875 9219 3877 9216 3878 9216 3880 9215
3883 9215 3892 9211 3871 9188 3865 9211
3871 9220
TIME...MOT...LOC 1426Z 233DEG 29KT 3871 9213
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:51 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 26, 5:51 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 551 AM CST THU FEB 26 2009 .DISCUSSION... /325 AM CST THU FEB 26 2009/ WARM ADVECTION BEGINNING TO INTITIATE ELEVATED CONVECTION THIS MORNING. WARM FRONT...CURRENTLY STRETCHING ACROSS THE MIDDLE OF THE CWA...WILL LIFT NORTH THROUGHOUT THE MORNING WITH BEST CHANCES OF MEASURABLE PRECIPITATION BECOMING CONFINED TO THE NORTHERN CWA BY THIS AFTERNOON. DESPITE EXTENSIVE CLOUD COVER TEMPERATURES WILL RISE INTO THE 60S WITH DEWPOINTS IN EXCESS OF 55 DEGREES OVERSPREADING THE WARM SECTOR. SURFACE LOW STILL EXPECTED TO DEEPEN AS IT TRAVELS EAST ACROSS NORTHERN MISSOURI THIS AFTERNOON. TRAILING COLD FRONT WILL LIKLEY INITIATE SURFACE BASED CONVECTION TOWARD EVENING ACROSS NORTHEAST MISSOURI. SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SUPERCELLS...BUT THINK THE STORMS SHOULD QUICKLY TRANSITION INTO A LINEAR CONVECTIVE COMPLEX AS THE SPEED OF THE FRONT WILL DICTATE THE THUNDERSTORM MODE. APPEARS FRONT WILL MAKE IT THROUGH COLUMBIA AND QUINCY AROUND 02Z...ST. LOUIS AT 05Z...AND THE REMAINDER OF THE CWA SHORTLY AFTER 07Z. COOLER TEMPERATURES EXPECTED ON FRIDAY IN WAKE OF THE SYSTEM WITH ATTENTION QUICKLY TURNING TO THE NORTHWEST AS A VIGOROUS SHORTWAVE/CLOSED LOW PROMISES TO BRING MUCH OF THE CWA MEASURABLE SNOWFALL ON SATURDAY. MODEL GUIDANCE IN VERY GOOD AGREEMENT AND HAVE BUMPED UP POPS INTO LIKELY CATEGORY TO REFLECT HIGHER CONFIDENCE. HAVE GENERALLY PAINTED 1 TO 2 INCHES OF ACCUMULATION ACROSS THE CWA...BUT THIS STRONG OF A SHORTWAVE OFTEN PRODUCES A NARROW STRIPE OF ADVISORY SNOWFALL. STAY TUNED. CVKING && .AVIATION... /542 AM CST THU FEB 26 2009/ FOR THE 12Z TAFS... A STATIONARY FRONT STRETCHED FROM CENTRAL ILLINOIS ACROSS SOUTHERN MISSOURI INTO A SFC LOW IN WESTERN KANSAS. SHOWERS AND THUNDERSTORMS ARE RATHER SPOTTY ACROSS ERN MO AND WRN IL ATTM WITH GREATER AREAL COVERAGE IN WESTERN MO. ALL THIS ACTIVITY WAS ELEVATED AND LOCATED IN THE VCNTY OF THE FRONTAL ZONE. THE OTHER FEATURE EARLY THIS MORNING WAS LOW STRATUS/FOG OVER CENTRAL IL AND ENCROACHING UPON KUIN FROM THE EAST. TOUGH CALL WHETHER THIS WILL MAKE IT INTO KUIN BUT IF IT DOES IT SHOULD ONLY BE FOR SEVERAL HOURS. OTHERWISE AS THE LOW DEEPENS AND MOVES NORTHEAST TODAY...THE FRONT WILL LIFT NORTHWARD BRINGING GUSTY SOUTHERLY WINDS AND EITHER MVFR CIGS OR LOW END VFR. KCOU AND KUIN HAVE THE BEST POTENTIAL FOR GETTING SHOWERS AND THUNDERSTORS THIS MORNING AS THE ACTIVITY IN WRN MO EXPANDS WHILE LIFTING NWD IN ADVANCE OF THE WARM FRONT. OTHERWISE THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN ADVANCE OF THE COLD FROPA FROM LATE AFTERNOON INTO THE EVENING. GUSTY NORTHWEST WINDS AND MVFR CIGS EXPECTED IN THE WAKE OF THE COLD FRONT. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 26, 4:03 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 AM CST THU FEB 26 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 403 AM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING COULD BE SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS LIKELY ON SATURDAY WITH 1 TO 2 INCHES OF ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Feb 26, 7:31 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL HARVESTER 38.75N 90.58W
02/26/2009 M0.25 INCH ST. CHARLES MO NWS EMPLOYEE
&&
EVENT NUMBER LSX0901504
CVKINGLocal storm report, Feb 26, 7:35 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0735 AM HAIL 1 SE COLUMBIA 38.94N 92.31W
02/26/2009 M0.50 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901505
CVKINGLocal storm report, Feb 26, 7:37 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0736 AM HAIL COLUMBIA 38.95N 92.33W
02/26/2009 M0.25 INCH BOONE MO COUNTY OFFICIAL
&&
EVENT NUMBER LSX0901506
CVKINGLocal storm report, Feb 26, 7:41 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 AM HAIL COLUMBIA 38.95N 92.33W
02/26/2009 M0.70 INCH BOONE MO EMERGENCY MNGR
&&
EVENT NUMBER LSX0901507
CVKINGLocal storm report, Feb 26, 8:08 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 2 W JEFFERSON CITY 38.57N 92.23W
02/26/2009 M0.70 INCH COLE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901508
CVKINGLocal storm report, Feb 26, 8:10 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 AM CST THU FEB 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL 1 NW JEFFERSON CITY 38.58N 92.20W
02/26/2009 M0.70 INCH COLE MO TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
EVENT NUMBER LSX0901509
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:41 AM CST | Severe Thunderstorm Warning | LSX | Callaway | 34 min |
| Feb 26, 9:11 AM CST | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike, Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.